Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
trojansfighton

Help What am I doing Wrong?

I only use Tazorac and Neutrogena Sacylic Acid Clear Skin Cleanser and Doxycycline along with vitamins...I have experienced this phenomena twice, i wake up and my skin is all red in the areas where i applied the tazorac...over the next days it becomes textured and rough and hurts to put lotion on, then it peels and it is smooth again but more break out start....what am I doing wrong...I think i am using TOO much tazorac...how much shud i use? do i spot treat with tazorac or on the whole area where I am acne prone (cheeks and under the chin)? Thanks for your help. My skin looks really scary cuz after the textured redness, it becomes dark brown and hardended and then proceeds to peel...help please

Share this post


Link to post
Share on other sites

did your derm tell you to use all these products?

maybe you should talk to him/her about it.

i wish i could help ya out but i dun got a clue.

Share this post


Link to post
Share on other sites

Welcome to the forum!

First of all ... ditch that cleanser! It is quite possible that your skin cannot tolerate both SA and Tazorac, and that is a notoriously drying cleanser anyway. I believe it also contains sulfates which can damage your skin barrier ... since Taz is already compromising the barrier, I suggest finding a very very mild and gentle cleanser. I believe that both Cetaphil bar and Purpose bar are detergent-free.

Tazorac is the strongest of the topicals, and your skin is clearly not adjusted to it yet. You should be using it all over your acne-prone area, but you need to be using less of it or using it less often or both.

Here are some ideas:

-- If you are using it nightly, back off to once every 3 nights and use as little as possible to cover the affected area.

-- If you are still having problems, don't leave it on your skin so long. Try leaving it on for 10-15 minutes and then washing it off. You can gradually increase that amount of time as your skin adjusts.

Please read smart_guy's Tazorac log, as he is just starting out with it and it sounds to me like his derm is easing him into it very sensibly.

Carys also has a lot of experience with Taz.

Good luck ... and hang in there. These are great products, and they do work, but it takes a little while to figure out the best way of using them. Just be patient and willing to experiment a bit, and it should all pay off for you in the end.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×